MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 106; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 106; GENERATOR
Model Number 106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pneumonia (2011)
Date of Event 05/15/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a vns patient with severe epilepsy secondary to pitt-hopkins syndrome died on (b)(6) 2026 from aspiration-related lung disease/pneumonia.The patient had a long history of neurological impairment and chronic dysphagia that predated vns therapy.Vns therapy was initiated in 2017, with generator replacements in 2021 and (b)(6) 2026 due to normal battery depletion.Prior to the (b)(6) 2026 generator replacement, the generator had been inactive for approximately six months because of battery depletion.During this period, the patient's swallowing difficulties and coughing had already worsened.Settings were adjusted for dysphagia.In (b)(6) 2026, the patient developed severe aspiration-related pneumonia requiring icu admission and subsequently died.Although clinicians recommended temporarily suspending vns stimulation using the magnet to evaluate a possible relationship between stimulation and coughing, the family declined.The treating physician concluded that the patient's death was more likely related to progression of pre-existing dysphagia and aspiration risk, potentially exacerbated by intubation associated with the (b)(6) 2026 generator replacement procedure, rather than vns therapy itself.The death report identified aspiration pneumonia/lung disease as the cause of death and stated that the vns system was not believed to be related to the patient's death.No autopsy was performed, and no death certificate was provided.No other relevant information has been received to date.

Brand Name
PULSE GEN MODEL 106
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
2816672681
MDR Report Key25861440
Report Number1644487-2026-10861
Device Sequence Number5266492
Product Code LYJ
UDI-Device Identifier05425025750061
UDI-Public05425025750061
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number106
Device Lot Number8223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2026
Initial Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age19 YR
Patient SexUnknown